Cancer man on medication
hi to all girls who are with cancer man,
i have a caring and loving boyfriend (cancer) of 3 month, and he just told me that he had been on anti-depression medication for 20 years, and just stopped taking it this spring. i only know him after medication, and he seems to be fine, although he can be bitter with small things, and sometimes very pessimistic. i am rather an easy going aries, and he told me that my presence makes him relax. i am a bit worried of the post-medication situation and how a sensitive cancer guy handles it. i know this is a long shot, but i have never been on anti-depression medication (no one that i know, actually) and never been with a cancer man either, and hoping that someone can give me any lead about how i should handle the situation.
thank you in advance for your attention,
I have been on anti-depressants a very long time. In most cases it is a chemical imbalance which even occasionally needs a re-adjustment due to seasonal or other changes. I was weaned off at one point and did well for over 10 years. But as I’ve gotten older, I needed to be put back on. As long as thing are reasonably stable, I’m OK. The last 3 months have been summer months which sometimes lets us get enough sunlight to trigger the right chemicals in our brains. Since you have only known him during the ‘sunnier’ days, it would be wise to just not forget that the shorter days may increase changes in his demeanor which would indicate he may need to go back on medication.
Did he ever mention why he went off the meds? With the economy the way it is, could it have been due to lack of money? If that is the case, he should check back with his doctor and explain that money is too short to cover his meds. Have him look into Montel Williams Prescription Assistance Programs which can steer him to low or no cost prescriptions.
No matter what sign each of you are, being yourself is the most important thing since the way two people get along and allow room for compromise is what makes or breaks a relationship.
In any case, be aware of unwelcomed changes in your relationship. Try to be a positive influence, but still enough of a friend to tell him you will try to be there for him when he may need help.
Good Luck to you and hope this is of some help.
In Love & Light,
Thank you so so much for your note.
This is so new to me, and I am thankful that you have taken time to write to me.
He went off med as he became more and more suspicious about the chemical orientated treatment. He is a medical doctor, and he has decided that he wants to be off. He does see his therapist every now and then, and now searching different ways of treatment such as medical hypnoses.
I didn't know that season can affect the sate of mind. I would love to be around him, but am not sure if I have the energy to do so. I have a toddler, and he is very attached to my boyfriend. Too many things to worry about. Having said that, he has 2 great children, and was married for nearly 10 years. During his marriage (including before he met his ex wife and after the divorce) he was on med. He has been a good father and a good husband, but was not happy at all (so he says). I am not sure if I can make him happy. He does say that he is really happy with me.
I am confused. It is already hard to figure out guys. Add the medical perspective to it, it is even harder to figure out what he wants and what he really feels. BUT I really care about this man. I don't know what to do!
Thank you for reading my complain.....
HI I WAS WITH A CANCER 4 2 YEARS THE FIRST 6MONTHS WERE GREAT HE WAS SWEET CARING AND CONSIDERATE. AFTER THAT I MET SOME ONE ELSE ANOTHER PERSONALITY CAME OUT THEN ANOTHER AFTER ANOTHER. WHAT IM TRYING TOO SAY IS HE WAS DIAGNOSE AS SKITSO. HE TURN MY LIFE UPSIDE BECAUSE I DIDNT NO WHO HE WAS. HE WAS ALWAYS CHANGING OUR LIFE. THE END STORY IS I LOST EVERYTHING AN HE JUST MOVED ON TO THE NEXT WOMAN WITHNO PROBLEMS SO U STILL HAVE TIME TO GET OUT. BE CAREFUL THEY ARE NOT TO TRUSTED!!
When I was first put on meds, I was given Elavil which worked like a charm for a number of years then as I said before, I was weaned off. In the years after when I suspected the need resurfacing, I was prescribed Wellbutrin SR which worked well until my provider went to generic wellbutrin. In two days, I knew the generic was not working and went back to my doctor who said he had just started finding reports that the generic didn’t work exactly the same because the ‘cheaper’ ingredients changed the way the medication worked in the brain. Now I only get the brand name Wellbutrin SR. That was one thing I wanted you to understand and possibly talk to your guy about.
The other thing is for you to do a little self-education by going on WebMD.com and read about depression as there are so many reasons and causes of depression. Maybe he has mentioned something that can make you more comfortable with this situation. Maybe it’s the relationship he has with you and your child which helps him feel good.
I asked Spirit and got that if he can persevere long enough to find the perfect medical hypnotherapist for his situation, he may never need to go back on medication.
In Love and Light,
Anti-depressants are a type of drug that need to be taken consistently, except is come cases, they can used as tool helping us get through a rough patch in our lives. I will say one thing I think you need to be careful of, if he is an MD he has access to all prescription medications out there. Watch his behavior and if something does not seem quite right follow your gut instinct. One last thing, if you do move on past this man, it really is in your childrens best interest to not introduce your new men into their lives, I would wait until I knew a man was going to be around for a long time.